Discrete Dynamics in Nature and Society

Discrete Dynamics in Nature and Society / 2000 / Article

Open Access

Volume 5 |Article ID 846420 | https://doi.org/10.1155/S1026022600000558

J. Laugesen, E. Mosekilde, T. Bountis, S. P. Kuznetsov, "Type-II intermittency in a class of two coupled one-dimensional maps", Discrete Dynamics in Nature and Society, vol. 5, Article ID 846420, 13 pages, 2000. https://doi.org/10.1155/S1026022600000558

Type-II intermittency in a class of two coupled one-dimensional maps

Received15 Mar 2000

Abstract

The paper shows how intermittency behavior of type-II can arise from the coupling of two one-dimensional maps, each exhibiting type-III intermittency. This change in dynamics occurs through the replacement of a subcritical period-doubling bifurcation in the individual map by a subcritical Hopf bifurcation in the coupled system. A variety of different parameter combinations are considered, and the statistics for the distribution of laminar phases is worked out. The results comply well with theoretical predictions. Provided that the reinjection process is reasonably uniform in two dimensions, the transition to type-II intermittency leads directly to higher order chaos. Hence, this transition represents a universal route to hyperchaos.

Copyright © 2000 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views155
Downloads436
Citations